A generalization of Tyler's M-estimators to the case of incomplete data
AbstractMany different robust estimation approaches for the covariance or shape matrix of multivariate data have been established until today. Tyler's M-estimator has been recognized as the 'most robust' M-estimator for the shape matrix of elliptically symmetric distributed data. Tyler's Mestimators for location and shape are generalized by taking account of incomplete data. It is shown that the shape matrix estimator remains distribution-free under the class of generalized elliptical distributions. Its asymptotic distribution is also derived and a fast algorithm, which works well even for high-dimensional data, is presented. A simulation study with clean and contaminated data covers the complete-data as well as the incomplete-data case, where the missing data are assumed to be MCAR, MAR, and NMAR. --
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by University of Cologne, Department for Economic and Social Statistics in its series Discussion Papers in Statistics and Econometrics with number 3/07.
Date of creation: 2009
Date of revision:
Contact details of provider:
Postal: Albertus Magnus Platz, 50923 Köln
Phone: 0221 / 470 5607
Fax: 0221 / 470 5179
Web page: http://www.wisostat.uni-koeln.de/Englisch/index_en.html
More information through EDIRC
covariance matrix; distribution-free estimation; missing data; robust estimation; shape matrix; sign-based estimator; Tyler's M-estimator;
Find related papers by JEL classification:
- H12 - Public Economics - - Structure and Scope of Government - - - Crisis Management
- H20 - Public Economics - - Taxation, Subsidies, and Revenue - - - General
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Frahm, Gabriel & Glombek, Konstantin, 2012. "Semicircle law of Tyler’s M-estimator for scatter," Statistics & Probability Letters, Elsevier, vol. 82(5), pages 959-964.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (ZBW - German National Library of Economics).
If references are entirely missing, you can add them using this form.